Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 190, NWS Raleigh, NC

July 8, 2016Forsyth County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 8, 2016, 8:08 PM EDT for Forsyth County, North Carolina. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2016, 8:08 PM EDT (00:08 UTC)
Expired
Jul 8, 2016, 8:44 PM EDT
In force
36 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Forsyth County, NC

The radar

The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 8:20 PM EDTTSTM WND DMG2 Sse Clemmons, NCSEVERAL TREES BLOWN DOWN IN THE AREA OF MIDDLEBROOK DR AND IDOLS RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 6:15 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.1 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2016-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2480 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2016-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2480 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1500 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

130 
WUUS52 KRAH 090008
SVRRAH
NCC067-090100-
/O.NEW.KRAH.SV.W.0190.160709T0008Z-160709T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
808 PM EDT FRI JUL 8 2016

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 900 PM EDT

* AT 807 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  WINSTON-SALEM...MOVING EAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...LAW ENFORCEMENT. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WINSTON-SALEM...KERNERSVILLE...CLEMMONS...BERMUDA RUN...
  HUNTSVILLE...LEWISVILLE...WALKERTOWN...RURAL HALL...
  BELEWS CREEK AND DONNAHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD
WIND DAMAGE ACROSS THE PIEDMONT TRIAD AREA. SEEK SHELTER NOW INSIDE
A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3611 8051 3612 8046 3614 8044 3621 8045
      3622 8043 3624 8045 3626 8045 3626 8004
      3601 8005 3603 8021 3600 8022 3600 8032
      3597 8040 3599 8042 3601 8042 3606 8046
      3604 8049 3605 8051 3609 8052
TIME...MOT...LOC 0007Z 274DEG 49KT 3607 8025 

HAIL...1.00IN
WIND...60MPH
 
$$

ELLIS
1 follow-up statement
658 
WWUS52 KRAH 090044
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
844 PM EDT FRI JUL 8 2016

NCC067-090054-
/O.CAN.KRAH.SV.W.0190.000000T0000Z-160709T0100Z/
FORSYTH NC-
844 PM EDT FRI JUL 8 2016

...THE SEVERE THUNDERSTORM WARNING FOR FORSYTH COUNTY IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3611 8051 3612 8046 3614 8044 3621 8045
      3622 8043 3624 8045 3626 8045 3626 8004
      3601 8005 3603 8021 3600 8022 3600 8032
      3597 8040 3599 8042 3601 8042 3606 8046
      3604 8049 3605 8051 3609 8052
TIME...MOT...LOC 0042Z 274DEG 49KT 3603 7963 

$$

ELLIS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:25 PM EDT, 4 hours 43 minutes earlier.

Area forecast discussion, Jul 8, 3:25 PM EDT, 4 hours 43 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
325 PM EDT FRI JUL 8 2016

.SYNOPSIS...
A series of upper disturbances aloft in combination with a hot and
buoyant air mass will cause periods of scattered convection across
central NC through Monday.

&&

.NEAR TERM /TONIGHT/...
As of 255 PM Friday...

Little change to earlier thinking. Strong heating has resulted in
DCAPE 1200-1400 J/kg across the region. With additional heating,
values as high as 1500 possible across the south and east. Aloft,
mid level lapse rates around 7 deg C/km being realized,
uncharacteristic for this time of year.  The buoyancy attributed to
the strong heating and the cool pool aloft will support the
development of scattered strong/severe storms late this afternoon in
the nw piedmont, and this evening across the remainder of central NC.
Expect storm structure to start out as multi-cellular but increasing
effective shear to near 30kts by 00Z suggest the potential for
storms to organize into broken lines with bowing segments and
attendant wind damage.

The conditions suggest that there is a good chance for numerous
reports of wind gusts between 50-60 mph and would not be surprised
if a spot or two reported a wind gusts of 65 mph or higher. In
addition, enough instability resides aloft to suggest that the
storms will produce an excessive amount of lightning. Finally, the
strongest cells may also be accompanied by hail the size of quarters
or ping pong balls.

Current indications are that the severe weather threat will be
greatest in the piedmont between 21z-01z, and in the coastal plain
and sandhills between 23z-03z. Should see an overall decrease in
storm coverage and intensity after 04z. Expect skies to become
mostly clear overnight with min temps in the 70-75 degree range.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
As of 325 PM Friday...

Central NC will be on the subsidence side of the departing MCV
Saturday morning. This should inhibit any convective development. By
afternoon, strong heating will aid to destabilize the atmosphere
with the best instability projected to lie across our far southern
and eastern counties. Thus, expect isolated-scattered storms to
development after 19z, though mainly confined to areas south of
highway 64 and east of I-95. Cannot rule out the potential for an
isolated wind gusts but lack of significant instability and
effective bulk shear on the order of 20-25kts should limit the
severe potential.

Most locations will experience plenty of sun which will warm temps
back into the low-mid 90s, with a spot or two in the southern
coastal plain and sandhills possibly reaching the upper 90s.
Afternoon heat indices projected to be in the upper 90s across the
nw to 101-104 degrees over the southern and se counties. Bulk of t-
storm activity will dissipate with loss of heating. A weak sfc front
will drift swd overnight into our region. At this time forcing
appears too weak to support any shower/storm development. Min temps
in the 70-75 degree range.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 255 PM Friday...

A front is progged to make its way south through central NC late
Saturday night into early Sunday morning. It is then expected to
stall in the vicinity of the NC/SC border. Models have come in
slightly drier on Sunday as the front sinks south of the region,
with only the extreme southern portions of the forecast area seeing
a slight chance of precip. Temps will be slightly cooler behind the
front, with highs ranging from near 90 degrees across the north to
low 90s further south. The front will meander near the region
through the early part of the week and therefore precip chances
should increase (closer to climo) as disturbances may track along
the stalled front.

Then, there is some disagreement with regards to an upper
disturbance/low slowly tracking towards the region from the west for
the middle of the week. There are also indications of a short wave
ridge expanding east over the Atlantic coast by the middle of the
week. Given the uncertainty, will trend towards climo with regards
to precip chances. Temps will also be close to normal, with highs in
the low to mid 90s and overnight lows in the low to mid 70s.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 1250 PM Friday...

VFR conditions should prevail across central NC through 00Z Sunday,
except near scattered convection where MVFR ceilings and MVFR/IFR
visibilities may occur. Scattered convection expected to erupt over
the piedmont after 20Z, and traverse east-se into the coastal plain
and sandhills by early evening. In vicinity of the stronger storms,
sfc wind gusts 45-60kts possible along with hail a half inch to one
inch in diameter. The convective threat should diminish by 04Z.

VFR conditions expected to occur through Sunday night with scattered
afternoon-early evening convection probable. The probability of
afternoon convection may increase Monday-Wednesday. In addition, may
see the occurrence of early morning fog/low clouds by Monday morning
and associated ifr ceilings and visibility.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...KRD
AVIATION...WSS
Hazardous weather outlook, Jul 8, 6:22 PM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
622 PM EDT FRI JUL 8 2016

NCZ007>011-021>028-038>041-043-073-074-076-083-092230-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
WILSON-STANLY-MONTGOMERY-LEE-ANSON-
622 PM EDT FRI JUL 8 2016

...SEVERE THUNDERSTORM WATCH 363 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OR TRACK
INTO CENTRAL NORTH CAROLINA THIS AFTERNOON AND THIS EVENING. A FEW
STORMS WILL BE SEVERE PRODUCING DAMAGING WIND GUSTS AND HAIL
POSSIBLY UP TO THE SIZE OF QUARTERS. IN ADDITION, THE STORMS HAVE
THE POTENTIAL TO PRODUCE AN EXCESSIVE AMOUNT OF CLOUD-TO-GROUND
LIGHTNING.

THE THREAT FOR SEVERE STORMS APPEARS HIGHEST BETWEEN THE HOURS OF
3 PM AND 10 PM, STARTING IN THE WESTERN PIEDMONT THEN SPREADING
EAST WITH TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NCZ042-075-077-078-084>086-088-089-092230-
JOHNSTON-MOORE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
622 PM EDT FRI JUL 8 2016

...SEVERE THUNDERSTORM WATCH 363 IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OR TRACK
INTO CENTRAL NORTH CAROLINA THIS AFTERNOON AND THIS EVENING. A FEW
STORMS WILL BE SEVERE PRODUCING DAMAGING WIND GUSTS AND HAIL
POSSIBLY UP TO THE SIZE OF QUARTERS. IN ADDITION, THE STORMS HAVE
THE POTENTIAL TO PRODUCE AN EXCESSIVE AMOUNT OF FREQUENT CLOUD-
TO-GROUND LIGHTNING.

THE THREAT FOR SEVERE STORMS APPEARS HIGHEST BETWEEN THE HOURS OF
5 PM AND 10 PM, STARTING IN THE EASTERN AND SOUTHERN PIEDMONT
THEN SPREADING EAST WITH TIME.

AFTERNOON HEAT INDICES IN THE 102 TO 105 DEGREE RANGE WILL OCCUR
BETWEEN 1 PM AND 7 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jul 8, 7:15 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
715 PM EDT FRI JUL 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     TSTM WND DMG     4 NNW RED OAK           36.09N 77.93W
07/08/2016                   NASH               NC   911 CALL CENTER

            TWO TREES BLOWN DOWN.

&&

NWS RALEIGH NC
IRIS SYSTEM
Local storm report, Jul 8, 7:25 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
725 PM EDT FRI JUL 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     5 NW OXFORD             36.37N 78.65W
07/08/2016                   GRANVILLE          NC   911 CALL CENTER

            TREES DOWN ON LITTLE MOUNTAIN CREEK RD AND
            HWY 96/SUNSET RD.

&&

KDS
Local storm report, Jul 8, 7:41 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
741 PM EDT FRI JUL 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0737 PM     TSTM WND DMG     3 NNW COLFAX            36.16N 80.05W
07/08/2016                   FORSYTH            NC   911 CALL CENTER

            TREE DOWN AT BETHEL CHURCH RD AND DURANGO
            DR. SEVERAL OTHER TREES REPORTED DOWN ACROSS
            THE COUNTY.

&&

NWS RALEIGH NC
IRIS SYSTEM
Local storm report, Jul 8, 7:51 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
751 PM EDT FRI JUL 8 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TSTM WND GST     3 NE WINSTON-SALEM      36.13N 80.22W
07/08/2016  M46 MPH          FORSYTH            NC   ASOS

            ASOS STATION SMITH REYNOLDS AIRPORT /INT/.

&&

NWS RALEIGH NC
IRIS SYSTEM
Special weather statement, Jul 8, 7:57 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
757 PM EDT FRI JUL 8 2016

NCZ042-043-078-090045-
JOHNSTON   NC-WILSON   NC-WAYNE   NC-
757 PM EDT FRI JUL 8 2016

 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN
JOHNSTON...SOUTHWESTERN WILSON AND NORTHEASTERN WAYNE COUNTIES UNTIL
845 PM EDT...

AT 756 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHEAST OF SMITHFIELD...MOVING SOUTHEAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...SMITHFIELD...FREMONT...MICRO...SELMA...PINE LEVEL...
KENLY...PRINCETON...LUCAMA AND PIKEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR
CENTRAL NORTH CAROLINA.

LAT...LON 3533 7801 3559 7843 3578 7826 3577 7824
      3575 7823 3575 7822 3574 7822 3573 7821
      3573 7819 3574 7818 3557 7782 3554 7782
TIME...MOT...LOC 2356Z 309DEG 30KT 3561 7823

77
Special weather statement, Jul 8, 8:03 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
803 PM EDT FRI JUL 8 2016

NCZ088-089-090115-
CUMBERLAND-SAMPSON-
803 PM EDT FRI JUL 8 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CUMBERLAND AND
SAMPSON COUNTIES UNTIL 915 PM EDT...

AT 803 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTH OF JEROME...OR 9 MILES SOUTHEAST OF
FAYETTEVILLE...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...CLINTON...FORT BRAGG...HOPE MILLS...EASTOVER...
ROSEBORO...STEDMAN...GARLAND...SALEMBURG AND TURKEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

&&

LAT...LON 3479 7844 3485 7850 3485 7883 3483 7890
      3490 7894 3495 7903 3512 7907 3515 7816
      3509 7817 3508 7816 3490 7815 3478 7819
TIME...MOT...LOC 0003Z 279DEG 22KT 3496 7878

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 8:03 PM EDTSpecial Weather StatementRAHCumberland, Sampson72 min
Jul 8, 8:03 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Edgecombe, Franklin, Halifax, Johnston and 4 more72 min
Jul 8, 8:29 PM EDTSpecial Weather StatementRAHHarnett, Johnston, Lee, Moore, Wayne61 min
Jul 8, 8:30 PM EDTAreal Flood AdvisoryRAHDavidson, Forsyth, Guilford3 hr
Jul 8, 8:39 PM EDTSevere Thunderstorm WarningRAHChatham, Davidson, Montgomery, Moore, Randolph, Stanly81 min
Jul 8, 8:59 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Orange39 min
Jul 8, 9:05 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond55 min
Jul 8, 9:11 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne49 min
Jul 8, 9:26 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Hoke, Lee, Moore, Scotland79 min
Jul 8, 9:27 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Johnston, Wake63 min
Jul 8, 9:52 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond53 min
Jul 8, 10:05 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wayne70 min
Jul 8, 11:08 PM EDTSevere Thunderstorm WarningRAHSampson37 min
Jul 8, 11:15 PM EDTSpecial Weather StatementRAHWayne30 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.